Tamiflu Associated With Reports of Self-Injury and Delirium in Children

Armen Hareyan's picture
Advertisement

Tamiflu Warning

Roche and FDA notified healthcare professionals of revisions to the PRECAUTIONS/Neuropsychiatric Events and Patient Information sections of the prescribing information for Tamiflu, indicated for the treatment of uncomplicated acute illness due to influenza infection in patients 1 year and older who have been symptomatic for no more than 2 days and for the prophylaxis of influenza in patients 1 year and older.

Advertisement

There have been postmarketing reports, mostly from Japan, of self-injury and delirium with the use of Tamiflu in patients with influenza.

People with the flu, particularly children, may be at an increased risk of self-injury and confusion shortly after taking Tamiflu and should be closely monitored for signs of unusual behavior. A healthcare professional should be contacted immediately if the patient taking Tamiflu shows any signs of unusual behavior.

Read the complete MedWatch 2006 Safety Summary, including links to the Dear Healthcare Professional letter, prescribing information and patient package insert, attached.

Advertisement